Case # 1
You find the fifty year old man supine on the floor with the fire department doing CPR. Their AED announces, “No shock advised. Continue CPR.”
You set your monitor by the man’s head and connect the fire department’s pads to your monitor, while your paramedic student quickly places an IO in the man’s tibia. As you approach the two minute mark, you charge the monitor, and then order stop CPR. The patient is in asystole. “Continue CPR,” you say, as you harmlessly dump the charge by hitting the joule button.
Just then the man’s wife announces, “Oh, my God! He was using heroin.” She holds the empty bags she has just found in the trash can. “He used to use. He’s been clean for five years.”
What drug do you give?
According to the 2010 AHA Guidelines
There is no data to support the use of specific antidotes in the setting of cardiac arrest due to opioid overdose.
Resuscitation from cardiac arrest should follow standard BLS and ACLS algorithms
Naloxone has no role in the...
This ambulance blog continues, Read More...